Thunderstorm Wind, Carroll
- When
- December 27, 7:55 PM CST
- Where
- Carroll County, 0.58 mi E of Black Hawk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.330, -90.010
A couple trees were blown down along Highway 17.
A line of thunderstorms moved across the region during the evening of the 27th. A few of the storms produced strong winds with a couple reaching severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A line of thunderstorms moved across the region during the evening of the 27th. A few of the storms produced strong winds with a couple reaching severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 27, 7:53 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 753 PM CST SAT DEC 27 2008 .DISCUSSION...PREVIOUS FORECAST FOR ACTIVE WEATHER IS GOING PRETTY MUCH AS PLANNED. COLD FRONT NOW LOOKS TO EXTEND FROM NEAR EUPORA...TO BENTONIA...TO PORT GIBSON...TO NATCHEZ. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE OCCURRING JUST ALONG (BUT MAINLY BEHIND) THE BOUNDARY. SYNOPTIC FORCING IS MOSTLY SWINGING WELL NORTH OF THE REGION...BUT WHAT UPPER LEVEL FORCING REMAINS IS LINKING UP WITH MARGINAL INSTABILITY AND WIND SHEAR TO PRODUCE SOME POTENT-LOOKING BOWING SEGMENTS RECENTLY ALONG THE I-55 CORRIDOR IN THE NORTHERN PORTION OF THE CWA. THINKING IS THAT THIS SORT OF ACTIVITY WILL TEND TO BE LIMITED TO MY NORTHEAST CORNER OF THE CWA OVER THE NEXT HANDFUL OF HOURS...WITH LESSENING SHEAR AND INSTABILITY FURTHER SOUTH PRODUCING LESS OF A THREAT FOR SIGNIFICANT WEATHER. THE PREVIOUSLY-ANTICIPATED WEAKENING TREND OF ACTIVITY LATER TONIGHT STILL LOOKS VALID...WITH THE CURRENT BAND OF SHOWERS AND THUNDERSTORMS EXPECTED TO BECOME RATHER DISORGANIZED BY THE TIME IT REACHES SOUTHEAST MISSISSIPPI SOMETIME AFTER MIDNIGHT. I HAVE MADE SOME ADJUSTMENTS TO ZONES TO CAPTURE TIMING OF PRECIP AS PRECISELY AS I CAN MANAGE. ALSO HAVE EXPIRED THE LAKE WIND ADVISORY AND WIND ADVISORY A LITTLE EARLY. NON-THUNDERSTORM WINDS HAD ALREADY TRENDED BELOW CRITERIA IN ALL AREAS...ALTHOUGH WINDS ASSOCIATED WITH THUNDERSTORMS WILL MEET CRITERIA IN SOME CASES AND WILL BE HANDLED WITH CONVECTIVE STATEMENTS. UPDATED FORECASTS AND GRIDS OUT THE DOOR. /BB/ && .PREVIOUS DISCUSSION... SHORT TERM...IT HAS BEEN A VERY WARM AND VERY WINDY DAY ACROSS THE ARKLAMISS. NUMEROUS WIND GUSTS IN EXCESS OF 40 MPH HAVE BEEN RECORDED ALONG AND WEST OF I 55 TODAY WITH MANY LOCATIONS ACROSS ERN MS SEEING WIND GUST OF 35-40 MPH. IN ADDITION TO THE WINDS RECORD HIGHS HAVE BEEN SET AT NUMEROUS SITES. THE ENTIRE AREA HAS GOTTEN INTO THE UPPER 70S AND EVEN LOWER 80S. AS FOR TONIGHT NOTHING HAS REALLY CHANGED IN THE THINKING. THE SYNOPTIC PATTERN IS STILL SUCH THAT THE RIDGE IS IN CONTROL OVER THE SERN CONUS WHILE THE S/W MOVING THROUGH THE PLAINS IS BEGINNING TO PULL OFF TO THE NE. THE SFC LOW CONTINUES TO TRACK TO THE NNE WITH AN ASSOCIATED COLD FRONT EXTENDING SW INTO NWRN LA AND ERN TX. THE MDLS ARE STILL IN GOOD AGREEMENT WITH THE SFC LOW PULLING OF QUICKLY TO THE NE WITH THE FRONT SLOWLY PUSHING THROUGH TONIGHT. BY 6AM TOMORROW THE COLD FRONT MAY STILL BE DRAPED ACROSS SERN MS AND INTO SRN LA. SHRA AND TSRA WILL BE POSSIBLE ALONG AND SLIGHTLY BEHIND THE FRONT BUT WE ARE NOT EXPECTING TOO MUCH OUT AHEAD OF THE FRONT. THE FRONT WILL FINALLY REACH THE NWRN REACHES OF THE CWA BY 0-1Z WITH RAIN LIKELY COMING TO AN END A FEW HRS BEFORE MIDNIGHT. AROUND THE METRO MAY NOT REACH THE AREA UNTIL 4-5Z WITH RAIN POSSIBLY CONTINUING UNTIL 10Z. AS FOR THE STRONG/SEVERE ASPECT OF THIS SYSTEM...THERE IS STILL A SLIGHT RISK FOR SEVERE STORMS ACROSS THE NWRN HALF OF THE CWA WITH THE GREATEST POTENTIAL IN THE DELTA. NUMEROUS FEATURES ARE COMING TOGETHER TO HELP KEEP THE SEVERE RISK DOWN. THERE IS A STOUT CAP DUE TO WARMING IN THE MID LEVELS. ALSO DRIER LL AIR HAS BEEN WORKING IN FROM THE SOUTH AND THIS IS HURTING THE INSTABILITY. AT THE SAME TIME SOME OF THE SYNOPTIC FEATURES HAVE NEVER BEEN FAVORABLE WITH RATHER HIGH H5 HEIGHTS AND HIGH SFC PRESSURES. THE KINEMATIC HAVE NEVER REALLY BEEN IN QUESTION WITH QUITE A BIT OF SHEAR OUT THERE BUT THERE MAY ACTUALLY BE TOO MUCH SHEAR FOR THE LACK OF INSTABILITY THAT WE HAVE. THINGS LOOK TO GET EVEN MORE HOSTILE FOR SVR WEATHER THE FURTHER EAST AND SOUTH YOU GO. ALL OF THAT SAID A FEW STRONG TO SEVERE STORMS ARE POSSIBLE STILL WITH MAINLY A DAMAGING WIND RISK AND THE OUTSIDE CHANCE OF SEEING A TORNADO OR TWO ACROSS THE NW. ONLY EXPECTING A FEW STRONG TSRA ACROSS THE SE. ALL SVR/STRONG POTENTIAL SHOULD COME TO AN END A FEW HRS BEFORE SUNRISE. AS FOR WINDS...LL WINDS WILL REMAIN QUITE HIGH AND THIS SHOULD KEEP THINGS RATHER BREEZY ESPECIALLY ACROSS THE NW. WITH THIS WE HAVE DECIDED TO EXTEND THE WND/LAKE WND ADV'S TILL 3Z. SUN THROUGH TUE MORNING THINGS WILL BEGIN TO GET A LITTLE MORE QUITE. THERE WILL STILL BE RAIN CHANCES ACROSS THE SRN HALF SUN AND SUN NIGHT AS THE FRONT REMAINS STALLED ACROSS SRN MS/LA. ISENTROPIC LIFT WILL OCCUR DURING THAT 18-24 TIMES FRAME A LIGHT SHRA WILL BE POSSIBLE. BY EARLY MON THE FRONT WILL GET ANOTHER PUSH SWRD AND MOVE INTO THE GULF. THIS WILL ALLOW ALL RAIN CHANCES TO COME TO AN END AND SKIES TO FINALLY CLEAR OUT COMPLETELY. HIGH PRESSURE WILL MOVE OVER THE AREA WITH EVERYONE FINALLY SEEING LOWS TUES MORNING CLOSER TO NORMAL. LONGER TERM...NO CHANGES MADE TO THE EXTENDED WITH THE EXCEPTION OF LOWERING LOWS SAT MORNING DUE TO DECENT AGREEMENT B/T THE MDLS WITH A COOLER AIR MASS MOVING IN. OUT SIDE OF THAT EVERYTHING REMAINS THE SAME AND THE PREVIOUS DISCUSSION PERTAINING TO THE FCST FOR TUE THROUGH FRI WILL BE APPENDED. /CAB/ EXPECT DRYING/COOLING TREND OF THE PACIFIC AIR MASS WILL MODERATE QUITE QUICKLY BY THE MIDDLE OF THE WEEK...WHEN A RATHER SHALLOW RETURN FLOW DEVELOPS AHEAD OF A MINOR UPPER TROUGH RACING THROUGH A CONUS ZONAL FLOW PATTERN. A WEAK SHORT WAVE SHOULD DROP THROUGH THE REGION ON LATE WEDNESDAY INTO THURSDAY WITH SOME RAIN CHANCES. A STRONG UPPER TROUGH WILL PUSH INTO THE PLAINS ON FRIDAY. THIS WILL PUSH A FRONTAL SYSTEM INTO THE LOWER MISSISSIPPI VALLEY FOR FRIDAY THE 2ND. INSTABILITY WILL BE LIMITED FOR SHOWERS ONLY. THE UPPER TROUGH WILL PASS OVER THE REGION FOR FRIDAY NIGHT INTO SATURDAY...WHICH WILL PROVIDE A COOLING TREND FOR MOST OF THE WEEKEND. THIS WAS REFLECTED BY THE EUROPEAN MODEL. THE GFS WAS FARTHER SOUTH WITH THE CLOSED UPPER LOW AND MORE AMPLIFIED. AFTER THE NEAR RECORD WARMTH OF THIS WEEK AND TRENDS TOWARD PACIFIC AIRMASS INTRUSIONS...WILL CONTINUE TO LEAN TOWARD THE WARMER MEX MOS FOR NEXT WEEK AND THEN SEASONAL ENSEMBLE MEAN MOS NUMBERS FOR THE FIRST FEW DAYS OF 2009. /17/ && .AVIATION...CIGS AND VSBYS WILL LOWER AS A LINE OF TSTMS MOVES INTO THE AREA THIS EVENING...RESULTING IN IFR...LOCALLY LIFR...CIGS AND VSBYS IN PERIODS OF HEAVIER THUNDERSTORMS. SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS UP TO 60 KTS. THE FRONT WILL MOVE INTO THE DELTA REGION AROUND 7 PM AND TRACK TO THE EAST ACROSS THE REGION...EXITING THE SERN MS CORNER AROUND SUNRISE SUNDAY. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 52 59 43 63 / 99 35 46 2 MERIDIAN 54 59 41 61 / 97 54 60 16 VICKSBURG 50 59 43 62 / 100 20 26 0 HATTIESBURG 56 61 49 64 / 78 69 62 18 NATCHEZ 50 59 42 59 / 98 40 53 4 GREENVILLE 47 56 39 61 / 100 5 10 0 GREENWOOD 48 56 37 62 / 100 11 15 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 317 PM CST SAT DEC 27 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-053-059-060-282130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 317 PM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND WEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS AND POSSIBLY A FEW TORNADOES. THE LINE OF STORMS WILL MOVE INTO THE DELTA REGION AROUND 6 PM FOR A CHANCE OF SEVERE STORMS OVER AREAS ALONG AND WEST OF A LINE FROM GRENADA TO NATCHEZ THROUGH 11 PM. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL BE POSSIBLE INTO THE EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM. A LINE OF STORMS WILL MOVE JUST AHEAD OF A COLD FRONT THAT WILL TRACK THROUGH THE AREA THIS EVENING AND OVERNIGHT. STRONG WIND FLOW IN PLACE TODAY WILL PRODUCE SUFFICIENT WIND SHEAR TO MAINTAIN THE RISK OF SEVERE THUNDERSTORMS UNTIL THE FRONT PASSES. THE TIGHT PRESSURE GRADIENT IN PLACE AHEAD OF THE COLD FRONT WILL RESULT IN STRONG AND GUSTY WINDS OVER THE ARKLAMISS. SEVERE WEATHER CHANCES WILL SUBSIDE...AS WILL GUSTY WINDS...AFTER THE FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT BUT WILL NOT BE NEEDED SUNDAY THROUGH FRIDAY. MSZ043-048-049-054-055-061-062-282130- MADISON MS-HINDS-RANKIN-COPIAH-SIMPSON-FRANKLIN MS-LINCOLN- 317 PM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF MISSISSIPPI TONIGHT AS A LINE OF THUNDERSTORMS MOVES ACROSS THE REGION. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS. THE TORNADO RISK WILL BE LOWER THE FARTHER EAST YOU GO BUT ONE OR TWO TORNADOES CAN NOT BE RULED OUT...ESPECIALLY WEST OF INTERSTATE 55. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL BE POSSIBLE INTO THE EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM. A LINE OF STORMS WILL MOVE JUST AHEAD OF A COLD FRONT THAT WILL TRACK THROUGH THE AREA THIS EVENING AND OVERNIGHT. STRONG WIND FLOW IN PLACE TODAY WILL PRODUCE SUFFICIENT WIND SHEAR TO MAINTAIN THE RISK OF SEVERE THUNDERSTORMS UNTIL THE FRONT PASSES. THE TIGHT PRESSURE GRADIENT IN PLACE AHEAD OF THE COLD FRONT WILL RESULT IN STRONG AND GUSTY WINDS OVER THE ARKLAMISS. SEVERE WEATHER CHANCES WILL SUBSIDE...AS WILL GUSTY WINDS...AFTER THE FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT BUT WILL NOT BE NEEDED SUNDAY THROUGH FRIDAY. MSZ028>033-037>039-044>046-050>052-056>058-063>066-072>074-282130- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 317 PM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST MISSISSIPPI TONIGHT AS A LINE OF THUNDERSTORMS MOVES ACROSS THE REGION. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS. SUSTAINED SOUTH WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 35 MPH WILL BE POSSIBLE THROUGH THE EVENING. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 9 PM. A LINE OF STORMS WILL MOVE JUST AHEAD OF A COLD FRONT THAT WILL TRACK THROUGH THE AREA THIS EVENING AND OVERNIGHT. STRONG WIND FLOW IN PLACE TODAY WILL PRODUCE SUFFICIENT WIND SHEAR TO MAINTAIN THE RISK OF SEVERE THUNDERSTORMS UNTIL THE FRONT PASSES. THE TIGHT PRESSURE GRADIENT IN PLACE AHEAD OF THE COLD FRONT WILL RESULT IN STRONG AND GUSTY WINDS OVER THE ARKLAMISS. SEVERE WEATHER CHANCES WILL SUBSIDE...AS WILL GUSTY WINDS...AFTER THE FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT BUT WILL NOT BE NEEDED SUNDAY THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 612 PM CST SAT DEC 27 2008 ARZ075-LAZ008-009-MSZ018-019-025-034-035-040-041-047-280110- CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-WARREN MS-BOLIVAR MS- SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HUMPHREYS MS-SHARKEY MS- ISSAQUENA MS- 612 PM CST SAT DEC 27 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS MOVING ACROSS THE DELTA REGION OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI THIS EVENING. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN ISSAQUENA...SHARKEY...HUMPHREYS...WASHINGTON...LEFLORE... SUNFLOWER...SOUTHEASTERN BOLIVAR...NORTHWESTERN WARREN AND SOUTHEASTERN CHICOT COUNTIES...AND EAST CARROLL AND WEST CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY. WILKINSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 615 PM CST SAT DEC 27 2008 LAZ015-016-023>026-280115- RICHLAND LA-TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA- MADISON LA- 615 PM CST SAT DEC 27 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 45 MPH WINDS WAS LOCATED FROM WARDEN TO 35 MILES WEST OF LARTO AT 615 PM CST...MOVING EAST AT 45 MPH THROUGH PORTIONS OF NORTHEAST LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN MADISON...FRANKLIN...CONCORDIA...CATAHOULA...TENSAS AND EASTERN RICHLAND PARISHES SHOULD MONITOR THESE STORMS CLOSELY. BYB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 718 PM CST SAT DEC 27 2008 LAZ016-MSZ026>029-035>037-040>043-047>049-053-280220- CLAIBORNE MS-HINDS MS-RANKIN MS-WARREN MS-MADISON MS-GRENADA MS- WEBSTER MS-CARROLL MS-MONTGOMERY MS-HOLMES MS-HUMPHREYS MS-ATTALA MS- SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 718 PM CST SAT DEC 27 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS MOVING ACROSS THE MISSISSIPPI DELTA REGION THIS EVENING. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN YAZOO...SOUTHEASTERN ISSAQUENA...SHARKEY...WESTERN ATTALA...HUMPHREYS...HOLMES...MONTGOMERY...CARROLL...WESTERN WEBSTER...GRENADA...MADISON...WARREN...WEST CENTRAL RANKIN...HINDS AND NORTHEASTERN CLAIBORNE COUNTIES...AND EASTERN MADISON PARISH SHOULD MONITOR THESE STORMS CLOSELY THROUGH 815 PM. WILKINSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 722 PM CST SAT DEC 27 2008 LAZ024>026-MSZ053-054-059>062-280220- TENSAS LA-CATAHOULA LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS- FRANKLIN MS-LINCOLN MS-ADAMS MS-COPIAH MS- 722 PM CST SAT DEC 27 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 45 MPH WINDS WAS LOCATED ACROSS EASTERN LOUISIANA AND SPREADING INTO SOUTHWEST MISSISSIPPI. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN COPIAH...ADAMS...NORTHWESTERN LINCOLN...FRANKLIN... CLAIBORNE AND JEFFERSON COUNTIES...AND CONCORDIA...SOUTH CENTRAL CATAHOULA AND SOUTHEASTERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY THROUGH 815 PM. WILKINSON
The Jackson/Brandon,MS radar (KDGX), 117 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
2 thunderstorm wind. Local standard time, as filed.
A couple trees were blown down along Highway 17.
A few trees were blown down along I-55.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142261, 142262.